Flood, Wayne
- When
- January 6, 12:00 PM CST to January 16, 1:00 PM CST
- Where
- Wayne forecast zone
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.430, -88.426 (the zone’s center; the record gives no point)
Major flooding of the Skillet Fork River occurred. Thousands of acres of farmland were flooded.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Major flooding of the Skillet Fork River occurred. Thousands of acres of farmland were flooded. A man was rescued from his flooded vehicle about one and a half miles east of Springerton in White County. At Wayne City, where flood stage is 15 feet, the river crested at 21.41 feet on the 7th. The flooding was partially the result of a major snowstorm on December 22. Around 10 inches of snow in the Skillet Fork River Basin melted rapidly by New Year's Day, followed by a succession of heavy rainfall events in early to mid January.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 6, 9:25 AM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 925 AM CST THU JAN 6 2005 .UPDATE... UPDATED THE GRIDS TO ADD FLURRIES OR DRIZZLE. DRIZZLE SHOULD BE CONFINED TO WEST KENTUCKY FOR THE MOST PART...WITH FLURRIES OVER SE MO AND SRN IL AND SW INDIANA. LSX AND SGF ARE UPDATING THEIR FORECASTS FOR COUNTIES TO OUR WEST AND NORTH. LSX REPORTING VISIBILITIES DOWN TO 2 MILES IN SOME SPOTS IN LIGHT SNOW. SO WE WILL HAVE TO MONITOR THIS CLOSELY. VERY COLD AIR ACROSS MISSOURI...AND CLOUDS AND LIGHT SNOW THE RESULT. WENT MORE PESSIMISTIC WITH CLOUDS. WITH STRONG COLD ADVECTION TODAY...EXPECT LITTLE TO NO TEMP RECOVERY. IN FACT...READINGS MAY FALL A FEW DEGREES THROUGH THE DAY...ESPECIALLY ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. && .315 AM DISCUSSION... 09Z RADAR LOOP SHOWS PRECIPITATION MOVING OUT OF SERN PTNS FA. TIMING OF LOOP SUGGESTS ALL PRECIPITATION SHOULD BE OUT OF ENTIRE FA BY 12Z. THE ONLY CAVEAT WOULD BE IF ANY LIGHT/TRACE ACTIVITY OCCURRED BEHIND THE MAIN BAND OF PCPN...BUT RIGHT NOW THERE DOESNT APPEAR TO BE ANY EVIDENCE OF THIS ON RADAR...AND EVEN UPSTREAM OBS ARE SCANT. COLD AIR ARRIVES AFTER THE DEPARTURE OF BEST MOISTURE SO WE WILL LEAVE OUT ANY MENTION OF ANY TYPE OF PCPN AFTER 12Z...AND OPT FOR A NOWCAST APPROACH IF ISOALATED TRACE ACTIVITY DOES OCCUR. GIVEN ALL THE RECENT SNOW AND RAIN WE HAVE HAD...THE NEXT BIG FORECAST CONCERN(S) WILL BE OUR NEXT RAIN CHANCES. THE MODELS HAVE CONSISTENTLY PAINTED FRIDAY NIGHT AND SATURDAY MORNING AS THE NEXT CHANCE FOR RAIN...WITH THE TRENDS OF THE LAST SEVERAL RUNS BEING FOR AN EARLIER START TIME (FRIDAY) AND A MORE DISTINCT/RAPID END TIME (LATE FRI NIGHT-VERY EARLY SAT MORNING). THE LATEST 00Z RUN IS NO DIFFERENT...IN FACT CONTINUES PUSHING THIS TREND...AND WEVE DECIDED TO FOLLOW SUIT. WE HAVE ADJUSTED THE POPS UPWARD...THOUGH NOT QUITE TO MOSS CATEGORICAL NOS...AND TRENDED EARLIER WITH THE START TIME AND CLEANER WITH THE ENDING. THE RESULT IS A FRI-FRI NIGHT CHANCE THAT PEAKS IN THE LIKELY CATEGORY OVER THE SERN CORNER OF THE FA...SINCE WE ARE BASICALLY REFERRING TO AN OVERRUNNING EVENT WITH THE PRIMARY LOW PRESSURE SYSTEM DEVELOPING TO OUR SOUTH AND THEN SCOOTING NORTHEASTWARD ACROSS THE TN VALLEY...ON A TRACK JUST OFF TO OUR SE. ANY HEDGE IN THIS TRACK WOULD HAVE A TREMENDOUS IMPACT IN AREAL POPS...AND SO GIVEN THE MODEL TRACK TRENDS...WE ARE MOST CONFIDENT IN OUR HIGHEST POPS/LIKELY POP AREA BEING IN THE SE...AND OUR THINKING IS A TAPERED HIGH CHANCE SOUTH AND CENTRAL TO LOWER CHANCE NORTH AND WEST APPROACH ALLOWS THE MOST LATITUDE FOR ANY POSSIBLE NEEDED LATER POP ADJUSTMENTS. AFTER THAT THE FORECAST IS LITTLE CHANGED. THE NEW GUIDANCE CONTINUES WITH A WARM END TO THE WEEKEND AND START TO THE NEXT WORKWEEK...FOLLOWED BY A WET MID TO LATE WORKWEEK. THE TREND IS MORE UNSTABLE...AND WETTER...WITH HIGHER POPS...SO WE WENT THAT DIRECTION IN OUR FORECAST...ALTHOUGH WE REMAIN A GOOD BIT SHY OF MODEL SUGGESTIONS. WE DID SIMILARLY WITH TEMPERATURES...WHICH WARM CONSIDERABLY IN THE LONG RANGE DUE TO THE DEEPENED SW FLOW PATTERN THAT LEADS TO THE WET WEATHER PROGNOSIS. WE GO THAT DIRECTION BUT MAINTAIN A RELATIVE DRIER APPROACH THAN THE MODEL...AND THUS ENTERTAIN A GREATER DIURNAL RANGE IN OUR FORECAST TEMPS...STAYING FOR THE MOST PART A FEW DEGREES SHY OF MEX MOS SUGGESTIONS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 429 AM CST THU JAN 6 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-071100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO... PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 429 AM CST THU JAN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT RECENT SNOWMELT AND RAINFALL HAVE CREATED SATURATED GROUND CONDITIONS AND CONTRIBUTED TO RISES ON AREA WATERWAYS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED FLOODING INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MANY POINTS ALONG AREA RIVERS ARE FORECAST TO RISE ABOVE FLOOD STAGE. ADDITIONAL FORECASTED RAINFALL MAY HEIGHTEN FLOOD CONCERNS. PLEASE REFER TO THE LATEST FLOOD WARNINGS...STATEMENTS...AND FORECASTS FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438642, 5438643.